Alert archive / Kansas / River Flood Warnings in 2019
River Flood Warning 13, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Mar 14, 2019, 8:19 AM CDT for Butler County, Cowley County, Kansas. It took effect at Mar 15, 2019, 4:00 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2019, 8:19 AM CDT (13:19 UTC)
- In effect from
- Mar 15, 2019, 4:00 AM CDT
- Expired
- Mar 14, 2019, 8:18 PM CDT
- In force
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Butler County, KS, Cowley County, KS
The radar
The Wichita radar (KICT), 55 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Walnut River at Winfield (WFDK1). The gauge peaked at 16.86 ft at Mar 14, 2019, 3:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07147800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
920
WGUS43 KICT 141319
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
819 AM CDT Thu Mar 14 2019
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Walnut River at Winfield affecting Butler and Cowley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-035-150319-
/O.NEW.KICT.FL.W.0013.190315T1200Z-190316T0600Z/
/WFDK1.1.ER.190315T1200Z.190315T1200Z.190315T1800Z.NO/
819 AM CDT Thu Mar 14 2019
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Walnut River at Winfield.
* From Friday morning until late Friday night.
* At 8:00 AM Thursday the stage was 16.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage Friday
morning.
* Impact...At 18.0 feet...Flooding of the campgrounds and fairgrounds
can be expected.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Winfield 18.0 16.4 Thu 8 AM 18.0 14.7 9.4
&&
LAT...LON 3745 9696 3731 9697 3713 9687 3713 9703
3727 9709 3745 9709
$$
Metzger2 follow-up statements
988
WGUS83 KICT 141921
FLSICT
Flood Statement
National Weather Service Wichita KS
221 PM CDT Thu Mar 14 2019
...The flood warning continues for the following river in Kansas...
Walnut River at Winfield affecting Butler and Cowley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-035-150921-
/O.EXT.KICT.FL.W.0013.190315T0900Z-190316T0800Z/
/WFDK1.1.ER.190315T0900Z.190315T1200Z.190315T2000Z.NO/
221 PM CDT Thu Mar 14 2019
The Flood Warning continues for
The Walnut River at Winfield.
* From late tonight until late Friday night.
* At 2:01 PM Thursday the stage was 16.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday morning and
continue to rise to near 18.2 feet by early Friday afternoon. The
river will fall below flood stage by Friday afternoon.
* Impact...At 18.0 feet...Flooding of the campgrounds and fairgrounds
can be expected.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Winfield 18.0 16.8 Thu 02 PM 18.2 14.8 9.3
&&
LAT...LON 3745 9696 3731 9697 3713 9687 3713 9703
3727 9709 3745 9709
$$
KED994
WGUS83 KICT 150118
FLSICT
Flood Statement
National Weather Service Wichita KS
818 PM CDT Thu Mar 14 2019
...The flood warning is cancelled for the following river in
Kansas...
Walnut River at Winfield affecting Butler and Cowley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-035-150148-
/O.CAN.KICT.FL.W.0013.000000T0000Z-190316T0800Z/
/WFDK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
818 PM CDT Thu Mar 14 2019
The Flood Warning is cancelled for
The Walnut River at Winfield.
* At 8:01 PM Thursday the stage was 16.6 feet and falling.
* Flood stage is 18.0 feet.
* Forecast...The river crested below flood stage at 16.9 feet. The
river will fall to 12.7 feet by Saturday morning.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Fri Sat Sun
Winfield 18.0 16.6 Thu 08 PM 15.8 10.4 7.6
&&
LAT...LON 3745 9696 3731 9697 3713 9687 3713 9703
3727 9709 3745 9709
$$
KEDWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Mar 14, 6:43 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 14, 6:43 AM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Wichita KS 643 AM CDT Thu Mar 14 2019 .SHORT TERM...(Today through Saturday night) Issued at 218 AM CDT Thu Mar 14 2019 The power house upper low pressure system will move northeast away from Kansas today, however tight surface pressure gradient and modest adiabatic mixing will tap into the stronger winds aloft. Northwest wind speeds wont reach widespread extreme speeds of yesterday, but high wind warning speeds still look reasonable for central Kansas today and advisory level winds over southern Kansas. A rain/snow mix will be possible during the morning hours for central Kansas with scattered rain showers sliding southward into south central Kansas. Cooler below normal daytime highs for Friday with winds much lighter compared to Wednesday and today as surface high pressure builds over the region. Saturday is looking rather pleasant with light winds and near normal daytime highs. .LONG TERM...(Sunday through Wednesday) Issued at 218 AM CDT Thu Mar 14 2019 Quiet weather conditions continues for Sunday and Monday as upper level ridge amplifies over the western states, and a northwest flow regime aloft sets up across the central plains. Daytime highs will be near normal values for mid-March. Meanwhile, long range models continue to highlight a upper level wave moving across the region for late Monday into Tuesday. Temperatures look warm enough for just rain with this system. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 640 AM CDT Thu Mar 14 2019 MVFR cigs may linger through much of the day across central KS impacting KRSL, KGBD and KSLN in addition to very strong northwest winds gusting near 50 knots at times. Further south and east, MVFR cigs should be more transient with VFR prevailing with breezy northwest winds of 25-35 knots gusting to 45 knots at times. VFR is expected to return this evening and tonight with continued northwest winds although speeds will diminish as we move thorugh the night. && .FIRE WEATHER... Issued at 218 AM CDT Thu Mar 14 2019 Very strong northwest winds will give way to very high grassland fire danger area-wide this afternoon, and outdoor burning should be avoided. Meanwhile fire weather concerns will be low for Friday into the weekend with much lighter wind speeds. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 45 29 49 28 / 20 10 0 0 Hutchinson 43 28 48 27 / 30 10 0 0 Newton 43 27 47 27 / 30 10 0 0 ElDorado 44 29 47 28 / 20 10 0 0 Winfield-KWLD 47 30 50 28 / 10 0 0 0 Russell 40 25 46 26 / 30 10 0 0 Great Bend 41 25 46 26 / 30 10 0 0 Salina 43 28 47 27 / 40 10 0 0 McPherson 42 27 47 26 / 30 10 0 0 Coffeyville 50 31 50 28 / 10 10 0 0 Chanute 47 30 49 28 / 10 10 0 0 Iola 46 30 48 28 / 10 10 0 0 Parsons-KPPF 48 31 49 27 / 10 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 5 PM CDT this afternoon for KSZ052-053- 068>072-082-083-091>096-098>100. High Wind Warning until 5 PM CDT this afternoon for KSZ032-033- 047>051-067. && SHORT TERM...CDJ LONG TERM...CDJ AVIATION...MWM FIRE WEATHER...CDJ
Hazardous weather outlook, Mar 14, 4:58 AM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 458 AM CDT Thu Mar 14 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-151000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 458 AM CDT Thu Mar 14 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight A few rivers and streams across the area are experiencing minor to moderate flooding. Please continue to monitor river flood statements for your local area. Very strong northwest wind gusts of 50 to 60 mph will impact mainly central Kansas for today. Some wind damage is expected to power lines, roof shingles, tree limbs and light weight outdoor objects. Please see latest High Wind Warning and Wind Advisory for more details. Very High grassland fire danger will affect the entire area for this afternoon, outdoor burning should be avoided. A rain snow mix will be possible across portions of central Kansas for this morning. No accumulation is expected with this activity. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, Mar 14, 7:52 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
752 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM NON-TSTM WND DMG 2 NNE LINCOLNVILLE 38.52N 96.95W
03/13/2019 MARION KS EMERGENCY MNGR
CENTRE K-12 SCHOOL LOST PART OF ITS ROOF OVER THE GYM.
DELAYED REPORT. DAMAGE NOTICED AT TIME INDICATED.
&&
METZGERNearby
River Flood Warnings in Kansas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.